Alert archive / Nebraska / High Wind Watches in 2019

High Wind Watch 3, NWS North Platte, NE

November 27, 201916 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Nov 27, 2019, 1:41 PM MST for 16 counties in Nebraska. It took effect at Nov 30, 2019, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2019, 1:41 PM MST (20:41 UTC)
In effect from
Nov 30, 2019, 5:00 AM MST
Expired
Nov 29, 2019, 2:59 AM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS73 KLBF 272041
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
241 PM CST Wed Nov 27 2019

NEZ022>025-035>037-056>059-069>071-280445-
/O.NEW.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith-
Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, 
and Maywood
241 PM CST Wed Nov 27 2019 /141 PM MST Wed Nov 27 2019/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph
  possible. Some snow could accompany the strong winds causing 
  reduced visibility in blowing snow. 

* WHERE...Portions of the Sandhills, southwest and west central
  Nebraska, and the Panhandle. 

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Taylor
3 follow-up statements
446 
WWUS73 KLBF 280925
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
325 AM CST Thu Nov 28 2019

NEZ026-038-290000-
/O.EXA.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
Blaine-Custer-
Including the cities of Dunning, Purdum, Brewster, and Broken Bow
325 AM CST Thu Nov 28 2019

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Blaine and Custer Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NEZ022>025-035>037-056>059-069>071-290000-
/O.CON.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith-
Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, 
and Maywood
325 AM CST Thu Nov 28 2019 /225 AM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph
  possible, highest gusts in the eastern Panhandle.

* WHERE...Portions of the panhandle, western Nebraska, and west 
  central Nebraska.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

ET
278 
WWUS73 KLBF 282132
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
332 PM CST Thu Nov 28 2019

NEZ022>026-035>038-056>059-069>071-290545-
/O.CON.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-Custer-
Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala,
Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta,
Hayes Center, Curtis, Eustis, and Maywood
332 PM CST Thu Nov 28 2019 /232 PM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KAR
568 
WWUS73 KLBF 290959
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
359 AM CST Fri Nov 29 2019

NEZ023>026-038-291100-
/O.CAN.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
Grant-Hooker-Thomas-Blaine-Custer-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, and Broken Bow
359 AM CST Fri Nov 29 2019 /259 AM MST Fri Nov 29 2019/

...HIGH WIND WATCH IS CANCELLED...

High wind watch has been replaced with a blizzard warning for
Grant, Hooker, and Thomas counties. The high wind watch has been
cancelled for Blaine and Custer counties. 

$$

NEZ022-035>037-056>059-069>071-300315-
/O.UPG.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/
/O.NEW.KLBF.HW.W.0004.191130T1200Z-191201T0300Z/
Garden-Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-
Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
359 AM CST Fri Nov 29 2019 /259 AM MST Fri Nov 29 2019/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of panhandle, southwest and west central 
  Nebraska.

* WHEN...From 6 AM CST /5 AM MST/ to 9 PM CST /8 PM MST/ 
  Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 27, 10:59 AM MST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 27, 10:59 AM MST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1159 AM CST Wed Nov 27 2019

.SHORT TERM...(Today through Thursday)
Issued at 341 AM CST Wed Nov 27 2019

The storm across the western U.S. will begin to draw moisture north
tonight and there is evidence in the models and satellite that a
surge of subtropical moisture originating off the coast of Baja will
be lifted into the cntl Plains. The models are generating a modest
area of precipitation late tonight and Thursday mainly affecting
ncntl and swrn Nebraska.

The model soundings of the NAM and SREF suggest most of the
precipitation late tonight and Thursday will fall as snow while the
GFS suggests freezing rain as the predominant weather type. The
forecast leans on the SREF and NAM for light snow with a chance of
freezing rain, mainly east of highway 83 where temperatures aloft
will be warmer.

.LONG TERM...(Thursday night through Tuesday)
Issued at 341 AM CST Wed Nov 27 2019

The warm air aloft will continue to increase Thursday night but
rain/freezing rain chances will decrease. Temperatures Friday will
warm into upper 30s to mid 40s with strong warm air advection from
the approaching storm and rain chances are in place. The storm will
be tracking through nrn UT and into wrn WY Friday and will track
through nrn Nebraska Saturday.

A Winter Storm Watch for possible blizzard conditions in place
Friday night through Saturday night across Sheridan county. Later
forecasts may need to add a county east or a row of counties south.
It appears significant snow will develop across the western
Sandhills but remain north of Interstate 80.

The wind forecast Saturday uses the blended guidance plus bias
correction. This produces sustained wind around 40 mph with gusts to
65 mph. H800mb winds are 80kts in the GFS Saturday afternoon. The
ECM is a bit slower but shows 75kts at h700mb Saturday evening.

The snow forecast Saturday uses the model blend but limits the snow
to liquid ratio to 12 to 1. This produces 6 to 12 inches of snow,
generally along and north of highway 20 west of Ainsworth.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1155 AM CST Wed Nov 27 2019

VFR and mainly clear skies are expected this afternoon and into
this evening. The main concern for this TAF cycle will be the
low ceilings and expected freezing drizzle Thursday morning.
Portions of central into southwest Nebraska stand the better
chance of the freezing drizzle, and confidence is high enough to
include in the KLBF TAF. Winds will become southeast around 10 to
15 kt by Saturday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through late Saturday
night for NEZ004.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, Nov 27, 11:34 AM MST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1234 PM CST Wed Nov 27 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-281845-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1234 PM CST Wed Nov 27 2019 /1134 AM MST Wed Nov 27 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light snow is possible late tonight south of Interstate 80. Less
than an one half inch of accumulation is expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Light snow is likely Thursday producing up to 2 inches
accumulation across southwest and into central Nebraska. Less
than an inch is expected in north central Nebraska.

Light freezing drizzle is possible Thursday across all of western
and north central Nebraska. Less than one tenth of an inch of ice
accumulation is expected.

A storm system underway across the western U.S. will track
through the central and northern plains this weekend. High winds
and heavy snow are possible across parts of western and north
central Nebraska. Blizzard conditions could develop across
portions of northern Nebraska. Stay tuned for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

In the hours before

Local storm report, Nov 27, 7:46 AM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 AM CST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     SNOW             4 N VALENTINE           42.93N 100.55W
11/27/2019  E4.0 INCH        CHERRY             NE   PUBLIC

&&

JGOMEZ
Local storm report, Nov 27, 8:38 AM MST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 AM CST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     SNOW             16 SW MULLEN            41.88N 101.26W
11/27/2019  E10.0 INCH       HOOKER             NE   PUBLIC

            STORM TOTAL ESTIMATE BETWEEN 9.8 TO 10 INCHES.

&&

JGOMEZ
Local storm report, Nov 27, 10:03 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 AM CST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY SNOW       1 W NORTH PLATTE        41.13N 100.79W
11/27/2019  M6.1 INCH        LINCOLN            NE   COCORAHS

            STORM TOTAL ON THE WEST SIDE OF NORTH PLATTE.

&&

BTAYLOR
Local storm report, Nov 27, 10:11 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1111 AM CST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     SNOW             BASSETT                 42.58N 99.54W
11/27/2019  M4.8 INCH        ROCK               NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL FOR BASSETT.

&&

BTAYLOR
Local storm report, Nov 27, 10:30 AM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 AM CST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             ANSLEY                  41.29N 99.38W
11/27/2019  E7.5 INCH        CUSTER             NE   PUBLIC

            STORM TOTAL REPORT VIA SOCIAL MEDIA.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:55 AM MSTWinter Storm WatchLBFCherry, Keya Paha, Sheridan48 hr
Nov 27, 2:00 PM MSTWinter Weather AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Custer and 18 more46 hr

Nearby

High Wind Watches in Nebraska, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.